Maine, 2007Hail and Damaging Winds in Maine, June 27, 2007
June 27, 2007 · NWS GYX · 6 events in 1 county or zone
Severe thunderstorms moving across portions of Maine produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moving across portions of Maine produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 27, 2:05 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 27, 2:05 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT WED JUN 27 2007
.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY. A COLD FRONT USHERS IN A
MUCH COOLER AND DRIER AIRMASS THURSDAY. HIGH PRESSURE BUILDS INTO
THE REGION ON FRIDAY FOLLOWED BY SECONDARY COLD FRONT FRIDAY
NIGHT. ANOTHER AREA OF HIGH PRESSURE BUILDS INTO THE REGION
SATURDAY AND MOVES OFFSHORE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
HAZY...HOT AND HUMID AGAIN TODAY. CONVECTION MOVED IN ALONG THE
FRONTAL BOUNDARY FROM QUEBEC INTO SOMERSET COUNTY MAINE OVERNIGHT.
ANOTHER AREA IS ON ITS HEELS AFTER DAYBREAK. STABILITY INDICES GO
INTO THE RED LATER TODAY AND SPC STILL HAS US IN A SLIGHT
RISK. STILL LOOKING FOR SEVERE WEATHER THIS AFTERNOON AND HAVE
KEPT ENHANCED THUNDERSTORM WORDING FOR HAIL AND GUSTY WINDS.
&&
.SHORT TERM /TONIGHT/...
SHOWERS AND STRONG THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE
EVENING AS LOW PRESSURE MOVES ACROSS NORTHERN MAINE AND DRAGS A
PRE FRONTAL TROUGH THROUGH THE REGION.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL BE PRESSING THROUGH THE REGION DURING THE DAY
TOMORROW. SOME THUNDERSTORMS...APPROACHING SEVERE LIMITS...WILL
DEVELOP DUE TO THE FORCING AND INSTABILITY ALONG AND AHEAD OF THE
FRONT ITSELF. STRONG RIDGING AND WARMING ALOFT HAS RAISED THE
FREEZING LEVEL TOO HIGH FOR WIDESPREAD HAIL...ALTHOUGH IT WILL
STILL BE POSSIBLE. DAMAGING WINDS WILL BE THE MAIN THREAT.
THE COLD FRONT PUSHES OFF THE COAST AROUND SUNSET AND A BUBBLE OF
HIGH PRESSURE ENTERS FROM CANADA ON FRIDAY. IT WILL BE A BEAUTIFUL
DAY WITH MUCH COOLER AND DRIER CONDITIONS.
A WEAK TROUGH ROTATES IN TO REINFORCE THE COLD AIR FOR THE
WEEKEND...BUT ONLY BRINGS AN AREA OF CLOUDINESS WITHOUT MUCH
FANFARE. A LARGER AREA OF HIGH PRESSURE BUILDS IN FROM
CANADA...BRINGING LOTS OF SUNSHINE AND BELOW NORMAL
TEMPERATURES...HOWEVER IT WILL STILL FEEL WONDERFUL WITH HIGHS IN
THE 70S. THE HIGH WILL MOVE OFFSHORE AND THE FLOW REGIME BRINGS
IN WARMER AND MORE HUMID AIR THROUGH THE FIRST HALF OF THE
WEEK. TEMPERATURES SHOULD CLIMB BACK TO SEASONAL NORMALS.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...MAINLY VFR EXCEPT FOR AREAS OF MVFR IN HAZE AND PATCHY
FOG EARLY AND NEAR THUNDERSTORMS THIS AFTERNOON.
LONG TERM...VRF CONDITIONS EXPECTED TO CONTINUE THROUH THE WEEKEND.
&&
.MARINE...
SHORT TERM...QUIET ON THE WATERS TODAY BUT WINDS AND SEAS WILL BE
CLOSE TO SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON INTO TONIGHT...SO
THE FLAG HAS BEEN RAISED.
LONG TERM...WINDS AND SEAS REMAIN LOW THROUGH THE PERIOD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...AIR QUALITY ALERT UNTIL 1 AM EDT THURSDAY FOR MEZ018>028.
NH...AIR QUALITY ALERT UNTIL 1 AM EDT THURSDAY FOR NHZ002>004-
007-008-010-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM EDT
THURSDAY FOR ANZ150.
&&
SHORT TERM...CEMPA
LONG TERM...MICHAUD
MARINE...CEMPA/MICHAUD
AVIATION...CEMPAHazardous weather outlook, Jun 27, 2:10 PM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT WED JUN 27 2007
ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-281915-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
310 PM EDT WED JUN 27 2007
...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS
WILL AGAIN BE DAMAGING WINDS WITH SOME LARGE HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ170-281915-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
310 PM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS
WILL AGAIN BE DAMAGING WINDS WITH SOME LARGE HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.In the hours before
Special weather statement, Jun 27, 2:38 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
338 PM EDT WED JUN 27 2007
MEZ009-272045-
CENTRAL SOMERSET-
338 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 445 PM
EDT...
AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 12 MILES EAST OF EUSTIS...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND FLAGSTAFF LAKE AND CARATUNK THROUGH 445 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 50 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Jun 27, 2:51 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
351 PM EDT WED JUN 27 2007
MEZ014-272030-
SOUTHERN SOMERSET-
351 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 430 PM
EDT...
AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HARTLAND...MOVING EAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
HARTLAND...SAINT ALBANS...RIPLEY...PITTSFIELD...PALMYRA AND DETROIT
THROUGH 430 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Jun 27, 3:13 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
413 PM EDT WED JUN 27 2007
MEZ007-008-272115-
NORTHERN FRANKLIN-NORTHERN OXFORD-
413 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 515 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 22 MILES SOUTHWEST OF RANGELEY...
MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND MIDDLE DAM...SOUTH ARM AND BYRON THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 50 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Jun 27, 4:03 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
503 PM EDT WED JUN 27 2007
MEZ021-022-028-272145-
COASTAL WALDO-INTERIOR WALDO-KENNEBEC-
503 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND WALDO COUNTY
THROUGH 545 PM EDT...
AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 5 MILES NORTHEAST OF
AUGUSTA...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND WINDSOR...PALERMO...MORRILL...
MONTVILLE...LIBERTY AND KNOX THROUGH 545 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Jun 27, 4:15 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
515 PM EDT WED JUN 27 2007
MEZ014-272215-
SOUTHERN SOMERSET-
515 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 615 PM
EDT...
AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF ANSON...MOVING EAST AT
25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
MADISON...ANSON...EMBDEN...SKOWHEGAN...CORNVILLE...ATHENS...HARMONY
AND HARTLAND THROUGH 615 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
HAYES
Special weather statement, Jun 27, 4:44 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
544 PM EDT WED JUN 27 2007
MEZ022-028-272245-
COASTAL WALDO-INTERIOR WALDO-
544 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 645 PM
EDT...
AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF LIBERTY...MOVING EAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
LIBERTY...MONTVILLE...KNOX...MORRILL...BROOKS...WALDO...BELFAST...
SWANVILLE AND SEARSPORT THROUGH 645 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED.
HAYES
Thunderstorm Wind, Somerset
- When
- June 27, 4:46 PM EST to 4:48 PM EST
- Where
- Somerset County, 2 mi E of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.800, -69.829
Wind gusts were estimated at 60 mph by a trained spotter.
Thunderstorm Wind, Somerset
- When
- June 27, 4:50 PM EST to 4:52 PM EST
- Where
- Somerset County, Cornville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -69.670
A severe thunderstorm knocked down large branches in Cornville.
Thunderstorm Wind, Somerset
- When
- June 27, 5:05 PM EST to 5:08 PM EST
- Where
- Somerset County, Madison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.800, -69.870
A severe thunderstorm blew down trees in Madison.
Hail, Somerset
- When
- June 27, 5:34 PM EST to 5:36 PM EST
- Where
- Somerset County, Skowhegan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.770, -69.720
A severe thunderstorm produced 1 inch hail in Skowhegan.
Thunderstorm Wind, Somerset
- When
- June 27, 5:35 PM EST to 5:37 PM EST
- Where
- Somerset County, Skowhegan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.770, -69.720
A severe thunderstorm blew down trees in Skowhegan.
Hail, Somerset
- When
- June 27, 6:05 PM EST to 6:08 PM EST
- Where
- Somerset County, Pittsfield
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.780, -69.380
A severe thunderstorm produced .75 inch hail in Pittsfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46225, 46082, 46083, 46080, 46084, 46081.